Alert archive / Texas / Tornado Warnings in 1994

Tornado Warning 31, NWS Norman, OK

May 25, 1994Clay County, Texas

NWS Norman, OK issued this tornado warning at May 25, 1994, 9:30 PM CDT for Clay County, Texas. It was in force for 30 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 25, 1994, 9:30 PM CDT (02:30 UTC)
Expired
May 25, 1994, 10:00 PM CDT
In force
30 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Clay County, TX

The nearest sounding before it

Stephenville/Cla, TX (KSEP), launched 00:00Z, 2.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Stephenville/Cla, TX at 00:00Z on 1994-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1920 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Stephenville/Cla, TX at 00:00Z on 1994-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1920 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1313 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 260235 RRA
TOROKC
TXC077-260300-

BULLETIN - EBS ACTIVATION REQUESTED...CORRECTED TIME
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
930 PM CDT WED MAY 25 1994

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1000 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN NORTHERN TEXAS
     SOUTHEASTERN CLAY

INCLUDING THE FOLLOWING LOCATIONS
     BELLEVUE

AT 930 PM CDT RADAR INDICATED A DEVELOPING TORNADO 5 MILES WEST
OF BELLEVUE. 

THE SEVERE THUNDERSTORM CONTAINING THE DEVELOPING TORNADO WAS MOVING
EAST AT 20 MPH. PERSONS BETWEEN BLUEGROVE AND BELLEVUE SHOULD
SEEK SHELTER NOW.

IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT.  GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR.  USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY.  AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.

A TORNADO WATCH REMAINS IN EFFECT FOR CENTRAL AND WESTERN
OKLAHOMA AND NORTHERN TEXAS UNTIL 1100PM CDT.


LAT...LON 3355  9800 3353  9819 3370  9822 3377  9800

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 25, 3:25 PM CDT, 6 hours 5 minutes earlier.

Area forecast discussion, May 25, 3:25 PM CDT, 6 hours 5 minutes before
FPUS3 KOKC 252024

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
325 PM CDT WED MAY 25 1994

UPR SYS OVR SW U.S. MOVG/REFORMING EWD INTO XTRM WRN NM DURG NXT SRVL
HRS WITH S/WS ROTATING ARND UPR SYS. LLFLO NOT REAL STG BUT SVRL OTHER
PARAMETERS IN PLACE FOR SVRL ROUNDS OF TSTMS OVR FA NXT 24 TO 48 HRS.

MAY NEED FFWTCH FOR SRN PTN OF FA LTR. RNFL LAST NGT WAS SPOTTY AND
SINCE GRND NOT SATURATED OVR MUCH OF AREA WL WAIT TIL BNDRY BCMS BTR
ESTABLISHED. BLV SFC CDNFT ASSOCIATED WTH NRN S/W WL BCM BTR DEFINED AS
S/W MOVS INTO THE UPR MDWST LTR TDY AND SFC HI BLDS ACRS NRN PLAINS.
AS CDFNT BCMS BTR DEFINED AND MOVS INTO NRN OK TNGT AND CONVECTION ALG
OLD BNDRY TO THE S DVLPS FA MAY HAV 2 AREAS OF CONCERN FOR HVY RNFL AND
SVR WX.

UPR SYS SLO TO MOV OUT SO WL HOLD ON TO PCPN THRU MST OF THE AREA THRU
THUR NGT.

FCSTID=20
PRELIM NBRS

HBR   60  78  56  76/ 80  60  30  20
OKC   62  78  57  75/ 70  60  30  20
SPS   65  80  59  78/ 80  50  30  20
GAG   55  73  50  73/ 80  30  20  10
PNC   59  75  52  75/ 60  30  30  20
DUA   65  80  61  78/ 80  60  40  20

.OKC...NONE.
.TX...NONE.

In the hours before

Local storm report, May 25, 8:34 PM CDT, 56 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
835 PM CDT WED MAY 25 1994

TIME/DATE             COUNTY            EVENT/LOCATION

745 PM               BAYLOR           NICKEL SIZED HAIL 2 ESE RED
                                      SPRINGS.

812 PM               WILBARGER        GUST TP 70 MPH NEAR VERNON.
                                      FUNNEL 2 N OF LOCKETT

800 PM               HARDEMAN         80 MPH WINDS. A STOREFRONT
                                      BLOWN OUT. CONSIDERABLE ROOF
                                      DAMAGE. HALVES OF TREES BLOWN
                                      DOWN AS WELL AS LOTS OF LIMBS.
                                      RAILROAD CROSSING GATES BLOWN OFF.

805 PM               KIOWA            NICKLE SIZED HAIL JUST E OF TOM
                                      STEED LAKE.

818 PM               KIOWA            1INCH HAIL JUST W OF MTN PARK

819 PM             8  KIOWA            HALF DOLLAR AHIL 9W MTN PARK.

833 PM               KIOWA            60 MPH WIND 4 SE SNYDER.

CW
Local storm report, May 25, 8:35 PM CDT, 55 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
835 PM CDT WED MAY 25 1994

TIME/DATE             COUNTY            EVENT/LOCATION

745 PM               BAYLOR           NICKEL SIZED HAIL 2 ESE RED
                                      SPRINGS.

812 PM               WILBARGER        GUST TP 70 MPH NEAR VERNON.
                                      FUNNEL 2 N OF LOCKETT

800 PM               HARDEMAN         80 MPH WINDS. A STOREFRONT
                                      BLOWN OUT. CONSIDERABLE ROOF
                                      DAMAGE. HALVES OF TREES BLOWN
                                      DOWN AS WELL AS LOTS OF LIMBS.
                                      RAILROAD CROSSING GATES BLOWN OFF.

805 PM               KIOWA            NICKLE SIZED HAIL JUST E OF TOM
                                      STEED LAKE.

818 PM               KIOWA            1INCH HAIL JUST W OF MTN PARK

819 PM               KIOWA            HALF DOLLAR AHIL 9W MTN PARK.

833 PM               KIOWA            60 MPH WIND 4 SE SNYDER.

CW
Local storm report, May 25, 9:05 PM CDT, 25 minutes before
LOCAL STORM REPORT...CORRECTED LOCATION INFO TO 800 PM REPORT...
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
905 PM CDT WED MAY 25 1994

TIME/DATE             COUNTY            EVENT/LOCATION

745 PM               BAYLOR           NICKEL SIZED HAIL 2 ESE RED
                                      SPRINGS.

812 PM               WILBARGER        GUST TP 70 MPH NEAR VERNON.
                                      FUNNEL 2 N OF LOCKETT

800 PM               HARDEMAN         80 MPH WINDS. A STOREFRONT
                                      BLOWN OUT. CONSIDERABLE ROOF
                                      DAMAGE. HALVES OF TREES BLOWN
                                      DOWN AS WELL AS LOTS OF LIMBS.
                                      RAILROAD CROSSING GATES BLOWN OFF.
                                      ALL OCCURRING IN CHILLICOTHE.

805 PM               KIOWA            NICKLE SIZED HAIL JUST E OF TOM
                                      STEED LAKE.

818 PM               KIOWA            1INCH HAIL JUST W OF MTN PARK

819 PM               KIOWA            HALF DOLLAR AHIL 9W MTN PARK.

833 PM               KIOWA            60 MPH WIND 4 SE SNYDER.

     _
CW/SPEG
Local storm report, May 25, 9:05 PM CDT, 25 minutes before
LOCAL STORM REPORT...CORRECTED LOCATION INFO TO 800 PM REPORT...
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
905 PM CDT WED MAY 25 1994

TIME/DATE             COUNTY            EVENT/LOCATION

745 PM               BAYLOR           NICKEL SIZED HAIL 2 ESE RED
                                      SPRINGS.

812 PM               WILBARGER        GUST TP 70 MPH NEAR VERNON.
                                      FUNNEL 2 N OF LOCKETT

800 PM               HARDEMAN         80 MPH WINDS. A STOREFRONT
                                      BLOWN OUT. CONSIDERABLE ROOF
                                      DAMAGE. HALVES OF TREES BLOWN
                                      DOWN AS WELL AS LOTS OF LIMBS.
                                      RAILROAD CROSSING GATES BLOWN OFF.
                                      ALL OCCURRING IN CHILLICOTHE.

805 PM               KIOWA            NICKLE SIZED HAIL JUST E OF TOM
                                      STEED LAKE.

818 PM               KIOWA            1INCH HAIL JUST W OF MTN PARK

819 PM               KIOWA            HALF DOLLAR AHIL 9W MTN PARK.

833 PM               KIOWA            60 MPH WIND 4 SE SNYDER.

     _
CW/SPEG
Local storm report, May 25, 9:15 PM CDT, 15 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
915 PM CDT WED MAY 25 1994

TIME                 COUNTY           EVENT/LOCATION

730 PM (APPROX.)     HARDEMAN, TX     ESTIMATED 60-80 MPH WINDS CAUSING
                                      ROOF DAMAGE AND KNOCKING DOWN
                                      TREES AND POWER TRANSFORMERS IN
                                      QUANAH.

840 PM               WICHITA, TX      SOFT DIME SIZE HAIL AT SHEPPARD
                                      AFB.

915 PM               CLAY, TX         DIME SIZE HAIL IN BLUEGROVE.

  _
SPEG
Local storm report, May 25, 9:16 PM CDT, 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
915 PM CDT WED MAY 25 1994

TIME                 COUNTY           EVENT/LOCATION

730 PM (APPROX.)     HARDEMAN, TX     ESTIMATED 60-80 MPH WINDS CAUSING
                                      ROOF DAMAGE AND KNOCKING DOWN
                                      TREES AND POWER TRANSFORMERS IN
                                      QUANAH.

840 PM               WICHITA, TX      SOFT DIME SIZE HAIL AT SHEPPARD
                                      AFB.

915 PM               CLAY, TX         DIME SIZE HAIL IN BLUEGROVE.

  _
SPEG

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:11 PM CDTSevere Thunderstorm WarningOUNHardeman49 min
May 25, 7:14 PM CDTSevere Thunderstorm WarningOUNFoard31 min
May 25, 7:21 PM CDTSevere Thunderstorm WarningOUNBaylor54 min
May 25, 7:33 PM CDTTornado WarningOUNHardeman27 min
May 25, 7:49 PM CDTSevere Thunderstorm WarningOUNWilbarger41 min
May 25, 7:52 PM CDTSevere Thunderstorm WarningOUNHardeman53 min
May 25, 8:26 PM CDTSevere Thunderstorm WarningOUNWilbarger64 min
May 25, 9:10 PM CDTSevere Thunderstorm WarningOUNClay50 min
May 25, 10:30 PM CDTSevere Thunderstorm WarningOUNClay45 min
May 26, 12:15 AM CDTFlash Flood WarningOUNClay4 hr
May 26, 12:15 AM CDTFlash Flood WarningOUNClay3 hr

Nearby

Tornado Warnings in Texas, 1994Every tornado warning in 1994Tornadoes in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.